Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2011, 8:19 PM EDT for Nassau County, Queens County, New York. It was in force for 26 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 18, 2011, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:24 PM EDT | TSTM WND DMG | Rockville Centre, NY | ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY RADAR. |
| Aug 18, 8:33 PM EDT | TSTM WND DMG | Elmont, NY | POWER LINES DOWN ON DUTCH BROADWAY. |
| Aug 18, 8:35 PM EDT | TSTM WND DMG | Woodmere, NY | WIRES DOWN ON RAYMOND PLACE. |
| Aug 18, 8:39 PM EDT | TSTM WND DMG | Oceanside, NY | DOWNED POWER LINES ON ROCKAWAY AVENUE. |
| Aug 18, 8:46 PM EDT | TSTM WND DMG | Wantagh, NY | WIRES DOWN ON NORTH WANTAGH AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529
WUUS51 KOKX 190019
SVROKX
NYC059-081-190045-
/O.NEW.KOKX.SV.W.0070.110819T0019Z-110819T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
819 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 845 PM EDT...
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODMERE...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNBROOK...OCEANSIDE...LIDO BEACH...GARDEN CITY...BALDWIN...
MINEOLA...HEMPSTEAD...FREEPORT...WESTBURY...WANTAGH...MASSAPEQUA...
LEVITTOWN AND HICKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4063 7376 4065 7384 4073 7390 4079 7351
4066 7343 4064 7348 4062 7347 4063 7343
4061 7342 4060 7356 4061 7349 4064 7349
4064 7352 4061 7364 4059 7356 4058 7383
4058 7384
TIME...MOT...LOC 0020Z 256DEG 18KT 4065 7368
$$
JM1 follow-up statement
678
WWUS51 KOKX 190039
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
839 PM EDT THU AUG 18 2011
NYC081-190049-
/O.CAN.KOKX.SV.W.0070.000000T0000Z-110819T0045Z/
QUEENS NY-
839 PM EDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OUT OF THE QUEENS AREA.
LAT...LON 4064 7353 4064 7355 4062 7359 4062 7363
4064 7363 4072 7369 4075 7349 4066 7343
4065 7347 4062 7347 4063 7343 4061 7342
4061 7350
TIME...MOT...LOC 0039Z 256DEG 18KT 4067 7356
$$
NYC059-190045-
/O.CON.KOKX.SV.W.0070.000000T0000Z-110819T0045Z/
NASSAU NY-
839 PM EDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN NASSAU COUNTY...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROOSEVELT...OR NEAR FREEPORT...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
MEADOW...BELLMORE...WANTAGH...SEAFORD...PLAINEDGE...NORTH WANTAGH...
MASSAPEQUA...LEVITTOWN AND BETHPAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4064 7353 4064 7355 4062 7359 4062 7363
4064 7363 4072 7369 4075 7349 4066 7343
4065 7347 4062 7347 4063 7343 4061 7342
4061 7350
TIME...MOT...LOC 0039Z 256DEG 18KT 4067 7356
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:05 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 18, 7:05 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
705 PM EDT THU AUG 18 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE TONIGHT INTO SATURDAY NIGHT
WITH A WEAK SURFACE TROUGH FROM THE LOWER HUDSON VALLEY INTO
SOUTHERN NEW JERSEY. THE HIGH MOVES EAST AS A COLD FRONT
APPROACHES FROM THE WEST SATURDAY NIGHT INTO SUNDAY, THE FRONT
CROSSES THE AREA SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE
BUILDS BACK INTO THE AREA MONDAY AND REMAINS INTO MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION FIRED WHERE GREATEST INSTABILITY IS NOTED...AND ALONG
SFC TROUGH. MEANWHILE UPPER TROUGH REMAINS OVER THE AREA WITH
WEAK VORTS MOVING THROUGH. MIXED LAYER INSTABILITY FROM 2000 J/KG
NOTED OVER NEW JERSEY AND TOWARD NYC METRO. THIS SUPPORTED BY
LATEST LAPS/RUC SOUNDINGS.
PRECIP WATERS OF AN INCH TO AN INCH AND A HALF ALONG WITH A
GENERAL LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING WEST TO
EAST STORMS...WITH POSSIBLE FLOODING LOCALLY. BASIN WIDE QPF WILL
BE A FEW TENTHS.
LEANED TOWARD THE MAV/GFS FOR LOWS. LITTLE CHANGE TO TEMPS
OVERNIGHT...WITH UPDATES TO FOLLOW LATEST TRENDS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SURFACE TROUGH IN THE VICINITY FRIDAY GRADUALLY WEAKENS LATE FRIDAY
NIGHT AS VERY SLOW MOVING COLD FRONT MOVES INTO THE EASTERN GREAT
LAKES BY SATURDAY MORNING. UPPER TROUGH REMAINS ACROSS THE NORTHEAST
AND INTO THE MID ATLANTIC BUT ALSO WEAKEN FRIDAY NIGHT. MOST OF THE
ENERGY MOVING THROUGH THE TROUGH IS WEST AND SOUTH OF THE AREA
FRIDAY AND FRIDAY NIGHT. AND SHOWERS AND THUNDERSTORMS WILL BE
MAINLY DIURNALLY DRIVEN. AGAIN FLOW WILL BE WEAK AND STORMS SLOW
MOVING...WITH PRECIPITABLE WATER VALUES AROUND 1 1/2 INCHES...SO
ANY GIVER LOCATION COULD RECEIVE HEAVY RAINFALL.
EXPECT A LITTLE MORE CLOUD COVER FRIDAY AND LEANED TOWARD THE COOLER
NAM NUMBERS. FOR HIGHS AND USED A BLEND FOR LOWS FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A SHORTWAVE WILL BE PUSHING EAST OF THE REGION EARLY SATURDAY WITH
SOME RIDGING ALOFT MOVING INTO SATURDAY NIGHT. GFS...NAM...AND
PREVIOUS RUN OF ECMWF AGREE WITH THIS SOLUTION BUT THE CMC IS SLOWER
WITH THE SHORTWAVE AND A BIT MORE AMPLIFIED. LIKEWISE...THERE IS
CONSISTENT Q VECTOR DIVERGENCE IN THE 850 TO 500 MB LAYER WITH THE
GFS...NAM...AND ECMWF AND A CONVERGENCE PATTERN WITH THE CMC. AT THE
SURFACE...THIS IS MANIFESTED AS A SLOW FRONTAL BOUNDARY APPROACHING
THE AREA. WITH THE GFS...NAM AND ECMWF...THE QPF FIELD IS
CONCENTRATED ALONG THE INTERIOR LOCATIONS MOSTLY TO THE NORTH AND
WEST OF THE CITY. THIS IS EVIDENT OF MORE OF A DIURNALLY DRIVEN
CONVECTIVE MODE WHICH WOULD BE PROPORTIONAL TO DAYTIME HEATING. SO
THE CONVECTION SHOULD TAPER OFF QUICKLY AFTER SUNSET WITH THE LACK
OF FORCING AND DECREASING INSTABILITY.
CONTINUING WITH A CONSENSUS OF GFS...NAM...AND ECMWF...WEAK HIGH
PRESSURE BUILDS IN LATER SATURDAY NIGHT BUT WILL THEN SOON GIVE WAY
TO THE NEXT APPROACHING COLD FRONT FOR SUNDAY. THERE IS A LONGER
WAVELENGTH TROUGH WITH GREATER HEIGHT FALLS ALOFT SO THIS WILL
CREATE MORE VERTICAL FORCING AND THEREBY A HIGHER CHANCE POP. GFS
HAS A SLOWER FRONTAL MOTION THAN THE ECMWF. THE GFS KEEPS THE FRONT
TO OUR WEST ON SUNDAY AND SLOWLY BRINGS IT THROUGH BEFORE MONDAY
NIGHT. ECMWF BRINGS IT THROUGH SUNDAY NIGHT AND WELL OFFSHORE BY
MONDAY MORNING. CMC IS MUCH DIFFERENT BRINGING AN AREA OF LOW
PRESSURE OVER AND JUST SOUTH OF OUR REGION SATURDAY NIGHT THROUGH
THE EARLY PART OF THE AFTERNOON ON SUNDAY. GFS ENSEMBLE 00Z RUN
BRINGS THE FRONT THROUGH LATER SUNDAY NIGHT.
RIDGING WITH MORE WESTERLY ALOFT WILL COME INTO PLACE AS A HIGH
PRESSURE ORIGINATING FROM THE UPPER MIDWEST MOVES INTO THE AREA FOR
LATER NEXT MONDAY THROUGH WEDNESDAY. TO ACCOUNT FOR SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT ON MONDAY...WILL KEEP SLIGHT TO CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY. THE TREND MAY SPEED UP
WITH SUBSEQUENT FORECASTS AND DRIER CONDITIONS WILL COME INTO PLACE
EARLIER ON MONDAY...ALSO MAKING FOR WARMER TEMPERATURES AS WELL IF
THAT SCENARIO PLAYS OUT. WILL KEEP MONDAY NIGHT THROUGH THURSDAY
MORNING DRY AS HIGH PRESSURE BUILDS IN. GOOD AGREEMENT BETWEEN
ECMWF...GFS...AND HPC HERE.
TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL FOR SATURDAY...AND
NEAR NORMAL SUNDAY WITH THE HIGHER CLOUD COVERAGE AND CHANCE FOR
SHOWERS AND THUNDERSTORMS. MONDAY...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY LOWER THROUGH THE DAY. RELATIVELY
COOLER AIRMASS BUILDS IN BY TUESDAY WITH 850 MB TEMPS DROPPING
SEVERAL DEGREES...SO HIGHS WILL BE SLIGHTLY BELOW NORMAL. TOWARDS
MIDDLE OF NEXT WEEK...TEMPS RETURN TO NEAR NORMAL AS AIRMASS
MODERATES AND HIGH PRESSURE TRANSLATES OFFSHORE WITH RETURN
SOUTHERLY FLOW DEVELOPING.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN OFFSHORE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST AS
A WEAK SURFACE LOW PRESSURE TROUGH MOVES SLOWLY TOWARD THE AREA.
THROUGH SUNSET...A BAND OF SCT SHOWERS AND TSTMS CONTINUES TO DEVELOP
FROM NORTHERN VA NNE ACROSS THE LOWER HUDSON VALLEY. BASED ON THE
LATEST RADAR LOOPS AND THE CCFP...THIS BAND WILL MOVE SLOWLY EAST
AND IMPACT THE NYC METRO AFT 21Z THROUGH SUNSET THIS EVENING.
STRONGER TSTMS WILL BE CAPABLE OF PRODUCING MVFR CIGS AND VSBY IN
HVY RAIN ALONG WITH WIND GUSTS OF 30-35 KT.
FOR TONIGHT...ALTHOUGH NOT CURRENTLY FCST BY MODELS...WEATHER CONDITIONS
WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF IFR STRATUS FROM NYC EAST
AFT SUNSET. FOR NOW...MVFR CIGS AND VSBY ARE FCST IN TEMPOS AFTER
MIDNIGHT THROUGH 13Z FRIDAY MORNING.
FOR FRIDAY...ADDITIONAL SHOWERS AND TSTMS ARE FCST TO REDEVELOP
AHEAD OF A SLOW MVG FRONT. AFT MORNING CIGS AND VSBY IMPROVE BY
14Z...VFR WEATHER CONDITIONS WILL PERSIST EXCEPT BECOME MVFR IN
HEAVIER SHOWERS AND TSTMS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR MVFR CIGS AND VSBY
IN TSTMS ALONG WITH WIND GUSTS UP TO ARND 30 KT STARTING 22Z.
LGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR MVFR CIGS AND VSBY IN
TSTMS ALONG WITH WIND GUSTS UP TO ARND 30 KT STARTING 22Z.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR MVFR CIGS AND VSBY
IN TSTMS ALONG WITH WIND GUSTS UP TO ARND 30 KT STARTING 22Z.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR MVFR CIGS AND VSBY
IN TSTMS ALONG WITH WIND GUSTS UP TO ARND 30 KT STARTING 22Z.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR MVFR CIGS AND VSBY IN
TSTMS ALONG WITH WIND GUSTS UP TO ARND 30 KT STARTING 22Z.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 00Z SAT THROUGH TUE...A WEAK TROUGH ON SAT MIGHT
PRODUCE MVFR CIGS AND VSBY IN SCT SHOWERS AND TSTMS. A STRONGER
COLD FRONT MIGHT PRODUCE SUB VFR CONDITIONS IN HEAVIER SHOWERS AND
TSTMS LATE SUNDAY THROUGH EARLY MONDAY. VFR WEATHER IS FCST FOR
LATE MONDAY THROUGH TUE WITH THE APPROACH OF HIGH PRES.
&&
.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN ACROSS THE WATERS TONIGHT INTO
FRIDAY NIGHT AS HIGH PRESSURE REMAINS OFF THE COAST AND WEAK SURFACE
TROUGH EXTENDS FROM THE HUDSON VALLEY INTO NEW JERSEY. SOUTHERLY
FLOW WILL PERSIST THROUGH THE PERIOD AND SEAS MAY APPROACH 5 FT ON
THE OUTER OCEAN WATERS FRIDAY. FOR NOW WILL KEEP WINDS AND SEAS
BELOW SMALL CRAFT LEVELS.
SATURDAY THROUGH TUESDAY...GENERALLY WITH WEAK PRESSURE GRADIENT
IN PLACE THROUGH THE LONG TERM...SUB SCA CRITERIA FOR WINDS AND
SEAS ARE EXPECTED OVERALL.
&&
.HYDROLOGY...
RAINFALL OF A COUPLE OF TENTH TONIGHT AND TWO TO THREE TENTHS
FRIDAY...AND A TENTH OR SO FRIDAY NIGHT AND SATURDAY EXPECTED. THERE
WILL BE LOCALLY HIGHER AMOUNTS IN ANY CONVECTION THAT DEVELOPS. AN
ADDITIONAL THREE TENTHS OF AN INCH ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY. THERE IS A POTENTIAL FOR LOCALIZED FLOODING WITH ANY OF THE
HEAVIER SHOWERS THAT DEVELOP TONIGHT INTO FRIDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Aug 18, 4:12 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 412 PM EDT THU AUG 18 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. ANY SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT WILL BE SLOW MOVING AND WILL BE CAPABLE OF LOCAL HEAVY RAINFALL. ANY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE LOCALIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY WILL BE RATHER SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 18, 6:37 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
637 PM EDT THU AUG 18 2011
NJZ004-006-104>108-NYZ072-074-182330-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-HUDSON-NEW
YORK (MANHATTAN)-RICHMOND (STATEN IS.)-WESTERN ESSEX-WESTERN UNION-
637 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...EASTERN UNION...
HUDSON...NEW YORK (MANHATTAN)...RICHMOND (STATEN ISLAND)...
SOUTHEASTERN ESSEX AND SOUTHERN BERGEN COUNTIES...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARTERET...AND MOVING NORTHEAST AT 15 MPH.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4055 7424 4058 7420 4063 7419 4059 7421
4058 7430 4059 7431 4060 7439 4087 7415
4077 7395 4072 7397 4068 7406 4062 7405
4053 7416 4050 7424
JMSpecial weather statement, Aug 18, 6:58 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
658 PM EDT THU AUG 18 2011
NJZ006-108-NYZ072-074-075-176-178-190000-
EASTERN UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-RICHMOND (STATEN IS.)-SOUTHERN QUEENS-
658 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHEASTERN
UNION COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...OR NEAR BAYONNE...AND MOVING
EAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7425 4068 7416 4064 7413 4071 7412
4080 7392 4072 7397 4080 7385 4065 7376
4064 7391 4063 7392 4063 7389 4057 7399
4062 7404 4064 7404 4072 7397 4052 7417
JMSpecial weather statement, Aug 18, 7:08 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
708 PM EDT THU AUG 18 2011
CTZ005-182330-
NORTHERN FAIRFIELD-
708 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINGDALE...OR 5 MILES NORTH OF PAWLING...AND
MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM IS EXPECTED TO MOVE
THROUGH EXTREME NORTHERN FAIRFIELD COUNTY...MAINLY TO THE NORTH OF
SHERMAN BEFORE 730 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4165 7349 4164 7349 4162 7348 4161 7348
4159 7352 4163 7353 4166 7352 4167 7352
4167 7350
JMSpecial weather statement, Aug 18, 7:33 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT THU AUG 18 2011
CTZ005-190000-
NORTHERN FAIRFIELD-
733 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAYLORDSVILLE...OR NEAR SHERMAN...AND MOVING
SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4165 7349 4164 7349 4153 7344 4152 7344
4156 7354 4166 7352 4167 7352 4167 7350
JMSpecial weather statement, Aug 18, 8:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
807 PM EDT THU AUG 18 2011
NYZ075-080-178-179-190100-
KINGS (BROOKLYN)-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHWEST SUFFOLK-
807 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...QUEENS...
SOUTHERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KENNEDY AIRPORT...AND MOVING EAST AT 25 MPH.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4063 7376 4064 7391 4059 7388 4059 7390
4068 7394 4079 7335 4069 7329 4065 7339
4062 7326 4059 7356 4060 7356 4064 7338
4065 7339 4066 7342 4061 7364 4059 7356
4058 7358 4056 7388
JMLocal storm report, Aug 18, 8:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM MARINE TSTM WIND 1 NNE SAINT GEORGE 40.66N 74.07W
08/18/2011 M41 MPH HUDSON NJ MESONET
36 KNOTS RECORDED AT ROBINS REEF MESONET
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 60 min |
| Aug 18, 8:45 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 30 min |
| Aug 18, 8:54 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 66 min |
| Aug 18, 9:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| Aug 18, 9:33 PM EDT | Areal Flood Advisory | OKX | Suffolk | 57 min |
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Aug 18, 9:40 PM EDT | Special Marine Warning | OKX | 35 min | |
| Aug 18, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 26 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | OKX | Bronx, Rockland | 52 min |
| Aug 18, 10:45 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 45 min |
| Aug 19, 12:33 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 19, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 42 min |
| Aug 19, 4:15 PM EDT | Areal Flood Advisory | OKX | Orange | 60 min |
| Aug 19, 4:28 PM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 62 min |
| Aug 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 43 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 30 min |
| Aug 19, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 59 min |
| Aug 19, 5:59 PM EDT | Flash Flood Warning | OKX | Rockland | 91 min |
| Aug 19, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 45 min |
| Aug 19, 6:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 19, 6:27 PM EDT | Flash Flood Warning | OKX | Putnam, Rockland, Westchester | 42 min |
| Aug 19, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 46 min |
| Aug 19, 6:46 PM EDT | Flash Flood Warning | OKX | Richmond | 59 min |
| Aug 19, 6:59 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 46 min |
| Aug 19, 7:00 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 45 min |
| Aug 19, 7:09 PM EDT | Special Weather Statement | OKX | New York | 51 min |
| Aug 19, 7:16 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 44 min |
| Aug 19, 7:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 19, 7:24 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 66 min |
| Aug 19, 7:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Aug 19, 7:46 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.